Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 12, 2021, 5:06 PM CDT for Glasscock County, Howard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 12, 2021, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
Counties Glasscock County, TX, Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WWUS84 KMAF 122206
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Mon Jul 12 2021
TXZ047-051>053-062-063-122245-
Midland TX-Mitchell TX-Martin TX-Glasscock TX-Howard TX-Borden TX-
506 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...WEST CENTRAL
MITCHELL...NORTHEASTERN MIDLAND...SOUTHERN BORDEN...HOWARD AND
SOUTHEASTERN MARTIN COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking strong thunderstorms near
Forsan, or 11 miles southeast of Big Spring, moving northwest at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Big Spring, Garden City, Stanton, Coahoma, Forsan, Sand Springs,
Lomax, Big Spring Country Club, Vincent, Big Spring McMahon-Wrinkle
Airpark, Stanton Municipal Aiport and Elbow.
This includes Interstate 20 between mile markers 153 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3209 10122 3209 10126 3203 10126 3175 10147
3213 10189 3257 10127 3230 10106
TIME...MOT...LOC 2205Z 138DEG 12KT 3215 10131
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 12, 2:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Mon Jul 12 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 100 PM CDT Mon Jul 12 2021 The thunderstorm activity has ended in the FST area so removed it from the TAFs... however still have storms between there and Fort Davis. Old frontal boundary hanging across the center of the area could get development of afternoon storms near PEQ. VFR overall but early morning stratus with local MVFR cigs will be possible at MAF and FST. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 226 PM CDT Mon Jul 12 2021 A stationary front is currently draped along the I-10 corridor where showers and storms have filled in along its eastern extent. Other outflow boundaries are present across our region and these will continue to serve as the primary focus for convection this afternoon into this evening. The best chances for thunderstorms looks to be over the Davis Mtns and Lower Trans Pecos. Heavy rainfall could pose a risk for localized flash flooding. Any lingering showers and storms should diminish around sunset. Tonight will be much quieter and we will begin to dry out as a sfc high moves off to the east and southerly return flow develops. Due to this southerly wind shift, dewpoints tomorrow afternoon will fall into the mid 50s and cause temperatures to increase about 5 degrees warmer than previous days. Highs are expected to top out in the upper 80s and lower 90s which is still below seasonal norms. There may be an isold storm or two over the Davis Mtns where upslope flow is present, but the rest of the region should remain dry tomorrow. A strengthening LLJ tomorrow evening into tomorrow night will result in slightly warmer low temps on Wednesday morning. -Salerno && .LONG TERM... (Wednesday through Sunday) Issued at 226 PM CDT Mon Jul 12 2021 On Wednesday a weak upper ridge will extend across the southern half of the country but a trough coming off the Rockies will split the ridge in half. This trough will move across the plains Thursday tracking into the Mississippi Valley Friday. By Sunday the ridge will once again strengthen over the 4 Corners region as hot wx returns to the Western US. On Wednesday will have southerly flow across the area that may be gusty at times. Have returned to a drier pattern that will see temps slowly climbing closer to their seasonal normals as 90s become widespread through Sunday. Will see highs pushing 100 along the Pecos River Valley with 100+ along the Rio Grande. May have a few storms skirt SE NM Wednesday but expect little from it. Have enough low level moisture that with day time heating and orographic lift can expect a low chance of storms over the higher elevations each afternoon and evening beginning Thursday through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 90 71 91 / 10 0 0 0 Carlsbad 68 91 69 94 / 10 10 0 0 Dryden 71 93 71 94 / 10 0 0 0 Fort Stockton 68 92 69 94 / 10 10 0 0 Guadalupe Pass 65 85 66 88 / 10 10 0 0 Hobbs 65 89 67 89 / 10 0 0 0 Marfa 60 85 60 88 / 20 10 0 0 Midland Intl Airport 68 90 69 92 / 10 0 0 0 Odessa 68 90 69 92 / 10 0 0 0 Wink 69 94 71 96 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....24 AVIATION...72
Hazardous weather outlook, Jul 12, 2:02 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jul 12 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jul 12 2021 /102 PM MDT Mon Jul 12 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today and tonight, mainly south of I-20. Any thunderstorms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 12, 5:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Mon Jul 12 2021
TXZ047-051>053-062-063-122245-
Midland TX-Mitchell TX-Martin TX-Glasscock TX-Howard TX-Borden TX-
506 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...WEST CENTRAL
MITCHELL...NORTHEASTERN MIDLAND...SOUTHERN BORDEN...HOWARD AND
SOUTHEASTERN MARTIN COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking strong thunderstorms near
Forsan, or 11 miles southeast of Big Spring, moving northwest at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Big Spring, Garden City, Stanton, Coahoma, Forsan, Sand Springs,
Lomax, Big Spring Country Club, Vincent, Big Spring McMahon-Wrinkle
Airpark, Stanton Municipal Aiport and Elbow.
This includes Interstate 20 between mile markers 153 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3209 10122 3209 10126 3203 10126 3175 10147
3213 10189 3257 10127 3230 10106
TIME...MOT...LOC 2205Z 138DEG 12KT 3215 10131
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:50 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Jul 11, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 62 min |
| Jul 11, 8:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jul 11, 8:34 PM CDT | Special Weather Statement | MAF | Crane | 41 min |
| Jul 12, 3:29 AM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jul 12, 9:04 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jul 12, 10:06 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| Jul 12, 6:25 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.